Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 168, NWS Corpus Christi, TX

November 4, 2012Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 4, 2012, 3:19 PM CST for Kleberg County, Nueces County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2012, 3:19 PM CST (21:19 UTC)
Expired
Nov 4, 2012, 4:00 PM CST
In force
41 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 36 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS54 KCRP 042119
SVRCRP
TXC273-355-042200-
/O.NEW.KCRP.SV.W.0168.121104T2119Z-121104T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CST SUN NOV 4 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL KLEBERG COUNTY IN SOUTH TEXAS... 
  WESTERN NUECES COUNTY IN SOUTH TEXAS...

* UNTIL 400 PM CST

* AT 311 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
  3 MILES WEST OF DRISCOLL...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DRISCOLL...
  BISHOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2743 9783 2768 9795 2772 9793 2780 9778
      2755 9759
TIME...MOT...LOC 2118Z 332DEG 7KT 2768 9782

$$

JR
1 follow-up statement
682 
WWUS54 KCRP 042141
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
341 PM CST SUN NOV 4 2012

TXC273-355-042200-
/O.CON.KCRP.SV.W.0168.000000T0000Z-121104T2200Z/
KLEBERG-NUECES-
341 PM CST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SOUTHWESTERN NUECES AND NORTH CENTRAL KLEBERG COUNTIES...

AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BISHOP...OR 7 MILES NORTHEAST OF KINGSVILLE...MOVING
SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2743 9783 2762 9792 2772 9772 2755 9759
TIME...MOT...LOC 2141Z 330DEG 15KT 2755 9777

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 2:54 PM CST, 25 minutes earlier.

Area forecast discussion, Nov 4, 2:54 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
254 PM CST SUN NOV 4 2012

.SHORT-TERM (TONIGHT THROUGH MONDAY NIGHT)...A FEW OUTFLOW BDRIES
FROM THIS MORNING'S AND LAST NIGHTS STORMS HAVE HELPED INITIATE A
FEW ADDITIONAL TSRA'S THIS AFTERNOON. AM EXPECTING ISOLD
SHRA'S/TSRA'S TO CONTINUE OVERNIGHT DUE TO ANOTHER WEAK EMBEDDED
SHORT WAVE THAT IS PROGD TO MOVE ACROSS S TX. A 100KT UPPER LEVEL
JET WILL ALSO REMAIN IN PLACE AND ADDTIONAL OUTFLOW BDRIES WILL
PROVIDE A FOCUS. THERE IS SOME MID/UPPER LEVEL DRY AIR THAT WILL
MOVE ACROSS THE AREA...THUS LIMITING THE MOISTURE TO THE LOWER
LEVELS...WHICH SHOULD KEEP CONVECTION ISOLD. POPS FOR MON WILL BE
TRICKY. THE UPPER JET WILL BEGIN SHIFTING SOUTH PLACING S TX IN A LESS
FAVORABLE QUAD. HOWEVER...THERE WILL BE EMBEDDED SHORT WAVES IN
THE NLY FLOW ALOFT ROUNDING THE BASE OF A POTENT LOW CTRD FAR TO
THE NE. IN ADDITION...DAYTIME HEATING WILL DESTABILIZE THE
ATMOSPHERE. NAM MOS GUIDANCE IS SHOWING POPS 50-60 PERCENT FOR
EASTERN CWA WHILE THE GFS IS SHOWING ONLY 20-30 PERCENT FOR MON.
GIVEN THE LIMITED MOISTURE...KEPT ONLY 20-30 POPS FOR MONDAY. A
COLD FRONT IS PROGD TO MOVE THRU S TX MON NIGHT ENDING THE PRECIP
FROM N TO S AND BRINGING COOLER AND DRIER CONDITIONS TO S TX.
WEAK TO MOD N TO NE WINDS ARE EXPECTED BEHIND THE FRONT ACROSS
INLAND AREAS WITH STRONGER WINDS ACROSS THE COASTAL WATERS.

&&

.MARINE...WEAK EASTERLY WINDS WILL PERSIST TONIGHT  AND BECOMING
MORE SE BY MONDAY. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE
MIDDLE TX COASTAL WATERS MON NIGHT RESULTING IN A MOD TO STRONG
OFFSHORE FLOW IN ITS WAKE. BORDERLINE ADVISORY CONDITIONS ARE
EXPECTED BY LATE MONDAY NIGHT/TUE MORNING. ISOLD/SCT SHRA/TSRA'S CAN
BE EXPECTED AHD AND ALONG THE BDRY. STORMS WILL END FROM N TO S THRU
LATE MON NIGHT/EARLY TUE MORN.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...COLD FRONT WILL BE IN THE
PROCESS OF EXITING THE REGION AND TAKE WITH IT ANY SIGNIFICANT
CHANCE FOR RAIN AS DRIER AIR MOVES IN FROM THE NORTH-NORTHEAST.
THERE COULD BE A BRIEF PERIOD WHEN GUSTY NORTH WINDS AND LOW
HUMIDITY WILL LEAD TO NEAR ELEVATED FIRE DANGER CONDITIONS FOR
THE COASTAL AREAS TUESDAY AFTERNOON. SURFACE HIGH PRESSURE RIDGE
WILL SETTLE INTO THE AREA TUESDAY NIGHT AND SHOULD SEE LOWS IN
THE UPPER 40S ACROSS THE VICTORIA CROSSROADS AREA. WARMING TREND
WILL OCCUR THROUGH THE REMAINDER OF THE WEEK AS AN UPPER LEVEL
RIDGE MOVES INTO THE AREA BY THURSDAY. UPPER LEVEL PATTERN WILL
FLIP TO A TROUGH IN THE WESTERN UNITED STATES AND RIDGE IN THE
EAST BY SATURDAY. A VERY STRONG UPPER LEVEL LOW WILL MOVE INTO
THE INTERMOUNTAIN WEST BY SATURDAY. THIS WILL LEAD TO LEE-SIDE
CYCLOGENESIS FRIDAY-SATURDAY. WITH A STRONG LOW PRESSURE AREA
OVER THE CENTRAL PLAINS...ONSHORE FLOW WILL INCREASE HERE WITH
WINDS LIKELY TO BE IN THE SCA CATEGORY FRIDAY NIGHT THRU SUNDAY.
STREAMER SHOWERS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY
NIGHT FROM THE COASTAL WATERS INTO THE VICTORIA CROSSROADS AREA.
GFS/ECMWF ARE SIMILAR WITH THE UPPER TROUGH ADVANCING INTO THE
HIGH PLAINS BY SUNDAY WITH COLD FRONT MOVING INTO CENTRAL TEXAS
BY THE AFTERNOON. ENOUGH MOISTURE POOLING IN ADVANCE OF THE
FRONT COULD LEAD TO A CHANCE FOR STORMS OVER THE COASTAL PLAINS
SUNDAY. THE FRONT SHOULD BE ARRIVING INTO SOUTH TEXAS SUNDAY
NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    65  87  62  80  53  /  20  20  30  10   0
VICTORIA          60  85  57  77  47  /  10  30  30  10   0
LAREDO            69  91  65  86  59  /  20  10  20  10  10
ALICE             64  89  61  81  51  /  20  20  30  10  10
ROCKPORT          66  83  66  78  55  /  10  30  30  10   0
COTULLA           64  88  61  81  52  /  20  20  20  10   0
KINGSVILLE        65  89  62  81  50  /  20  20  30  10  10
NAVY CORPUS       69  83  66  78  59  /  20  20  30  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Nov 4, 5:46 AM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CST SUN NOV 4 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CST SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT OVER SOUTH
TEXAS. ANY STRONG STORMS COULD PRODUCE WINDS UP TO 45 MPH ALONG
WITH SMALL HAIL. FOG WILL DEVELOP TONIGHT...AND COULD BE DENSE IN
SOME LOCATIONS GENERALLY NEAR AND EAST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOG WILL LIFT BY MID MORNING MONDAY. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY MORNING ACROSS
SOUTH TEXAS. HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN BELOW
SEVERE LEVELS. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/SCC

In the hours before

Special weather statement, Nov 4, 11:20 AM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CST SUN NOV 4 2012

TXZ243-244-041815-
NUECES-SAN PATRICIO-
1120 AM CST SUN NOV 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO
COUNTIES...

AT 1114 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM WITH RAINFALL
RATES OF ONE QUARTER TO ONE HALF OF AN INCH PER HOUR.

TE
Special weather statement, Nov 4, 2:55 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
255 PM CST SUN NOV 4 2012

TXZ243-042130-
NUECES-
255 PM CST SUN NOV 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...

AT 246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLUNTZER...OR 13 MILES WEST OF ROBSTOWN...
MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:29 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio61 min
Nov 3, 7:40 PM CDTSpecial Marine WarningCRP65 min
Nov 3, 8:27 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio48 min
Nov 3, 8:35 PM CDTSpecial Marine WarningCRP3 hr
Nov 3, 9:19 PM CDTSevere Thunderstorm WarningCRPAransas, Nueces26 min
Nov 3, 9:44 PM CDTSevere Thunderstorm WarningCRPNueces31 min
Nov 3, 10:22 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces38 min
Nov 3, 10:36 PM CDTSpecial Marine WarningCRP91 min
Nov 3, 10:50 PM CDTSpecial Marine WarningCRP115 min
Nov 3, 11:16 PM CDTSpecial Marine WarningCRP3 hr
Nov 3, 11:24 PM CDTAreal Flood AdvisoryCRPNueces111 min
Nov 4, 8:31 AM CSTSpecial Marine WarningCRP59 min
Nov 4, 1:44 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces46 min
Nov 4, 2:16 PM CSTSpecial Marine WarningCRP46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.